Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 58, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 4, 2008, 10:10 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2008, 10:10 PM CST (04:10 UTC)
- Expired
- Dec 5, 2008, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 050410 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1010 PM CST THU DEC 4 2008 ...STRONG WINDS IN GUADALUPE PASS OVERNIGHT... .RISING SURFACE PRESSURE OVER SOUTHEAST NEW MEXICO AND WEST TEXAS TONIGHT WILL RESULT IN STRONG WINDS THROUGH GUADALUPE PASS. NORTHEAST WINDS OF 35 TO 45 MPH WILL PREVAIL THROUGH THE PASS TONIGHT AS A COLD AIRMASS SHIFTS SOUTH INTO THE REGION. WINDS SHOULD DECREASE BY LATE TONIGHT AS THE SURFACE PRESSURE RISES DECREASE. TXZ258-051200- /O.NEW.KMAF.HW.W.0058.081205T0410Z-081205T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 910 PM MST THU DEC 4 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. NORTHEAST WINDS OF 35 TO 45 MPH WILL PREVAIL THROUGH GUADALUPE PASS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS74 KMAF 051030 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 AM CST FRI DEC 5 2008 ...LOCALLY STRONG WINDS FOR GUADALUPE PASS THIS MORNING... .STRONG SURFACE HIGH PRESSURE OVER SOUTHEAST NEW MEXICO AND WEST TEXAS EARLY THIS MORNING WILL CONTINUE TO RESULT IN LOCALLY STRONG WINDS THROUGH GUADALUPE PASS. NORTHEAST WINDS OF 35 TO 45 MPH WILL PREVAIL THROUGH THE PASS THROUGH EARLY THIS MORNING. WINDS ARE EXPECTED TO DECREASE BY MID-MORNING AS THE SURFACE HIGH PRESSURE BEGINS TO WEAKEN. TXZ258-051500- /O.EXT.KMAF.HW.W.0058.000000T0000Z-081205T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 330 AM MST FRI DEC 5 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST THIS MORNING... NORTHEAST WINDS OF 35 TO 45 MPH WILL PREVAIL THROUGH GUADALUPE PASS THROUGH EARLY THIS MORNING. WINDS ARE EXPECTED TO DECREASE BY MID-MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 4, 10:05 PM CST, 5 minutes earlier.
Area forecast discussion, Dec 4, 10:05 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1005 PM CST THU DEC 4 2008
.UPDATE...
UPDATE TO ISSUE A HIGH WIND WARNING IN GUADALUPE PASS.
&&
.DISCUSSION...
WIND SPEEDS IN GUADALUPE PASS HAVE RISEN TO AROUND 30KT THIS
EVENING. THIS AS A SURFACE RIDGE CONTINUED TO BUILD SOUTH INTO THE
AREA WITH SURFACE PRESSURE RISES NEARING 1MB/HR OVER SOUTHEAST NEW
MEXICO. THINK A LOW END HIGH WIND EVENT COULD OCCUR OVER THE NEXT
SEVERAL HOURS AS SURFACE PRESSURE CONTINUES TO RISE...ALTHOUGH MUCH
HIGHER GUSTS ARE NOT EXPECTED. THE WRF MOS HAS DOWN ADMIRABLY
THROUGH THE DAY AND THIS EVENING...AND SEE NO REASON WHY 35KT WINDS
WILL NOT OCCUR THERE DURING THE NEXT SEVERAL HOURS. WILL ISSUE A
HIGH WIND WARNING UNTIL 05/12Z AND LET THE NEXT SHIFT ADJUST/CANCEL
AS NECESSARY WITH THE NEXT SCHEDULED FORECAST.
COLD AIR ADVECTION CONTINUED ACROSS THE CWA AS SAID SURFACE RIDGE
CONTINUES TO BUILD SOUTHWARD. THINK THE GOING FORECAST LOW
TEMPERATURES LOOK GOOD AS RADIATIONAL COOLING WILL BE MINIMAL
OVERNIGHT DUE TO CLOUD COVER AND WINDS AROUND 10KT. UPDATED
PRODUCTS WILL FOLLOW SHORTLY. 67
&&
.PREV DISCUSSION... /ISSUED 548 PM CST THU DEC 4 2008/
DISCUSSION...
00Z AVIATION FORECAST DETAILS FOLLOW.
AVIATION...
VFR CONDITIONS WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEAST NEW
MEXICO FOR THE NEXT 24 HOURS...ALTHOUGH EXTENSIVE HIGH LEVEL CLOUD
COVER WILL PERSIST THROUGH MIDDAY FRIDAY. SURFACE HIGH PRESSURE
CENTERED ACROSS NORTHWESTERN KANSAS LATE THIS AFTERNOON WILL MOVE
SOUTHWARD ACROSS THE TEXAS PANHANDLE LATE TONIGHT. THE RESULTANT
INCREASE IN MSLP GRADIENT MAY ALLOW E/NE WINDS TO PICK UP TO 12-14
KNOTS ACROSS SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN BEFORE
06Z. WINDS SHOULD BECOME LIGHT S/SE BY FRIDAY AFTERNOON.
21
PREV DISCUSSION... /ISSUED 159 PM CST THU DEC 4 2008/
DISCUSSION...
SFC HIGH PRESSURE WILL BE RE-ENFORCED OVERNIGHT AS PARENT ANTICYCLONE
MOVES SEWD SETTING UP OVER OKLA BY 12Z FRIDAY. THIS WILL MAINTAIN
AN ELY SFC COMPONENT WITH ENUF OF A MSLP GRADIENT TO KEEP WINDS
FROM FALLING BLO 5 MPH. HOWEVER THRU GDP PASS EXPECTING ADVERTISED
TIGHT MSLP GRADIENT TO HAVE A GREATER AFFECT. EVEN THOUGH MET MOS
BRINGS E/NE WINDS TO ABOVE 40 MPH SUSTAINED WILL KEEP WINDS MORE
LIKE 30-40 MPH G50 MPH. MEANWHILE MID LEVEL TROF WILL BE N/W OF
CWFA FRI MORNING. SATELLITE INDICATES MID/HIGH CLOUDS ASSOCD WITH
TROF AXIS MOVING INTO REGION AND EXPECT THAT CLOUDS WILL INCREASE
OVERNIGHT. MOS GUIDANCE HAS COME IN COLD FOR FRIDAY MORNING...
20/22/23...BUT WITH CLOUDS AND WINDS CONCERNED THAT THESE MAY BE
TOO COLD. ATTP WILL OPT TO BLEND CURRENT WARMER FCST AND COOLER
MOS NUMBERS. ECMWF/NAM HOLD MID LEVEL TROF AXIS N/W THRU THE DAY
FRIDAY WITH CLOUDS VERY SLOWLY MOVING E/SE THRU THE DAY. ALL
MODELS ARE IN GOOD AGREEMENT THAT SFC RIDGE AXIS WILL HOLD IN
PLACE AND TEMPS WILL REMAIN ON THE COOL SIDE. LOW DWPNT AIR WILL
REMAIN IN PLACE THRU SAT MORNING. LOW TEMPS WILL WARM FROM
FRIDAY MORNING...BUT STILL NEAR FREEZING. 85H TEMPS WILL START TO
REBOUND SAT PM AND WILL BE REFLECTED IN WARMER HIGH TEMPS...BACK
INTO THE 60S. BY SUNDAY A MID/UPPER LOW WILL MOVE INTO AZ/NRN MX.
ASSOCD MID LEVEL CLOUD DECK WILL RESULT IN MCLDY CONDITIONS AND
MODELS HINT AT LIGHT PRECIP. INITIALLY THOUGHT TO INCLUDE -SHRA
ACRS FAR SW BUT WILL HOLD OFF. A STRONG SHRTWV TROF WILL DIVE SEWD
IN NW MID LEVEL FLOW RESULTING IN SFC LOW DEVELOPING INVOF NW
ROLLING PLAINS WITH ATTENDANT COLD FRONT INTO TX PANHANDLE/NE NM
MONDAY. THIS WILL LEAVE CWFA WITHIN WARM/DRY SECTOR. 85H WINDS
WILL INCREASE TO 20-25KTS BUT POTENTIAL FOR CLOUDS WILL LIMIT
HEATING/MIXING SO WINDS WILL PROBABLY BE HELD IN CHECK. COLD
FRONT (POSSIBLY STRONG) WILL BE FAVORED TO MOVE INTO PB BY/BEFORE
12Z TUE WITH TIGHT MSLP GRADIENT SUGGESTING WINDY POST FRONTAL
CONDITIONS. TEMPS WILL STRUGGLE TO GET INTO THE 50S TUE ACRS THE PB.
WARMER WED WITH LEE TROF AND CONTINUED NW FLOW WITH ANOTHER COLD
FRONT ADVERTISED THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 24 44 29 61 / 0 0 0 0
CARLSBAD NM 25 47 30 67 / 0 0 0 0
DRYDEN TX 30 49 35 68 / 0 0 0 0
FORT STOCKTON TX 28 49 35 70 / 0 0 0 0
GUADALUPE PASS TX 25 47 34 59 / 0 0 0 0
HOBBS NM 22 45 30 65 / 0 0 0 0
MARFA TX 26 52 24 65 / 0 0 0 0
MIDLAND INTL AIRPORT TX 23 45 30 63 / 0 0 0 0
ODESSA TX 23 45 30 63 / 0 0 0 0
WINK TX 26 47 31 69 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL 5 AM MST FRIDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Dec 4, 1:39 PM CST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 139 PM CST THU DEC 4 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 139 PM CST THU DEC 4 2008 /1239 PM MST THU DEC 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHEAST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH GUADALUPE PASS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.